Alert archive / Maryland / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 21, 2000, 7:11 PM EDT for Wicomico County, Maryland. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 21, 2000, 7:11 PM EDT (23:11 UTC)
- Expired
- Apr 21, 2000, 7:40 PM EDT
- In force
- 29 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wicomico County, MD
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554 WUUS51 KAKQ 212311 SVRAKQ MDC045-212340- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE 711 PM EDT FRI APR 21 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WICOMICO COUNTY IN SOUTHEAST MARYLAND * UNTIL 740 PM EDT * AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF FRUITLAND...OR ABOUT OVER EDEN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR SALISBURY-WICOMICO COUNTY AIRPORT AT 715 PM EDT PARSONSBURG AT 725 PM EDT PITTSVILLE AND MELSON AT 730 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. WINDS UP TO 60 MILES AN HOUR. THIS IS A DANGEROUS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3835 7574 3823 7558 3847 7522 3863 7543 $$ GINGRICH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:00 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 21, 3:00 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 300 PM EDT FRI APR 21 2000 NOT MUCH TIME FOR DISCUSSION DUE TO ONGOING SVR WX. APPRS SQLN WILL CROSS CWFA DURG THE NEXT 3-9 HRS...WITH POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. AWAITING NEXT SPC WATCH BOX. XPC PCPN WILL LINGER LONGEST TNGT DELMARVA RGN AS FNT FCST TO SLOW AS IT REACHES CST. SAT WILL BE KIND OF CLOUDY/DREARY NRN HALF OR SO OF RGN...BUT WILL START OUT DECENT IN THE SOUTH. LOBE ROTG SWD THROUGH RGN DURG DAY LKLY TO CAUSE AT LEAST SCTD SHWRS MOST IF NOT ALL OF CWFA. IF ENOUGH HEATING OCCURS PRIOR TO PCPN ONSET...COULD EVEN BE ISOLD TSTMS. WILL LEAVE OUT OF FCST FOR NOW...BUT BRIEF ONCOMING SHIFT. GRDL CLRG BUT BREEZY THRUT CWFA DURG THE SAT NGT/SUN TIME FRAME WITH TEMPS A FEW DEG BLO NORMAL. MARINE...SOME CHGS TO CURRENT SCAS. SCA LKLY ALL AREAS SAT NGT AND/OR SUN...AFTER SOME DCRS IN WINDS ON SAT. .AKQ...SCA FM ATLC CSTL WATERS PARRAMORE ISL TO CURRITUCK BEACH LIGHT...SRN CHES BAY S OF NEW PT COMFORT...AND CURRITUCK SND. SAMMLER
In the hours before
Local storm report, Apr 21, 3:41 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
241 PM EDT FRI APR 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM CUMBERLAND VA .75 INCH HAIL
04/21/00 CUMBERLAND
0220 PM 3 SE ORAVILLE VA .75 INCH HAIL
04/21/00 GOOCHLAND
0235 PM ASHLAND VA .88 INCH HAIL
04/21/00 HANOVER
0235 PM ASHLAND VA .88 INCH HAIL
04/21/00 HANOVER
0252 PM 4 N ASHLAND VA .88 INCH HAIL
04/21/00 HYANOVER
0310 PM CENTRAL HANOVER VA .88 INCH HAIL
04/21/00 HANOVER DIME SIZE HAIL AT DISPATCH
SITE
CYLocal storm report, Apr 21, 3:47 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
347 PM EDT FRI APR 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM CUMBERLAND VA .75 INCH HAIL
04/21/00 CUMBERLAND
0125 PM 3 SE ORAVILLE VA .75 INCH HAIL
04/21/00 GOOCHLAND
0235 PM ASHLAND VA .88 INCH HAIL
04/21/00 HANOVER
0235 PM ASHLAND VA .88 INCH HAIL
04/21/00 HANOVER
0252 PM 4 N ASHLAND VA .88 INCH HAIL
04/21/00 HANOVER
0310 PM CENTRAL HANOVER VA .88 INCH HAIL
04/21/00 HANOVER DIME SIZE HAIL AT DISPATCH
SITE
0340 PM CHESTER VA .88 INCH HAIL
04/21/00 CHESTERFIELD DIME TO NICKLE SIZE HAIL
0341 PM CHESTER VA 1.00 INCH HAIL
04/21/00 CHESTERFIELD HARROGATE ROAD
CYSpecial weather statement, Apr 21, 3:55 PM EDT, 3 hours 16 minutes before
MDZ021>025-VAZ063-064-070>100-ANZ630>632-650-652-654-656-220200- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD COASTAL WATERS NATIONAL WEATHER SERVICE WAKEFIELD VA 355 PM EDT FRI APR 21 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 193 IN EFFECT UNTIL 10 PM EDT... THIS INCLUDES THE FOLLOWING COUNTIES IN VIRGINIA... ACCOMACK BRUNSWICK CHARLES CITY CHESTERFIELD DINWIDDIE ESSEX GLOUCESTER GREENSVILLE HANOVER HENRICO ISLE OF WIGHT JAMES CITY KING AND QUEEN KING WILLIAM LANCASTER MATHEWS MIDDLESEX NEW KENT NORTHAMPTON NORTHUMBERLAND PRINCE GEORGE RICHMOND SOUTHAMPTON SURRY SUSSEX IN MARYLAND... DORCHESTER SOMERSET WICOMICO WORCESTER INCLUDING OCEAN CITY AND THE FOLLOWING INDEPENDENT CITIES IN VIRGINIA... CHESAPEAKE COLONIAL HEIGHTS EMPORIA FRANKLIN HAMPTON HOPEWELL NEWPORT NEWS NORFOLK PETERSBURG POQUOSON PORTSMOUTH RICHMOND SUFFOLK VIRGINIA BEACH WILLIAMSBURG AND ADJACENT WATERS OF THE CHESAPEAKE BAY AND ATLANTIC OCEAN. SCATTERED THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE REGION THIS AFTERNOON AND EVENING...AHEAD OF A COLD FRONT MOVING THROUGH CENTRAL VIRGINIA THIS AFTERNOON. THE AIRMASS AHEAD OF THE FRONT IS MOIST AND UNSTABLE. STRONG WINDS IN THE LOWER...MIDDLE AND UPPER PORTIONS OF THE ATMOSPHERE WILL PROVIDE ENOUGH SHEAR AHEAD OF THE FRONT FOR THUNDERSTORMS TO BECOME SEVERE. THUNDERSTORMS WILL REACH THE LOWER MARYLAND EASTERN SHORE... AND THE HAMPTON ROADS REGION EARLY THIS EVENING. THE THREAT FOR DAMAGING WINDS AND LARGE HAIL EXISTS THROUGHOUT THE REGION THE REMAINDER OF THE AFTERNOON AND EVENING. SKYWARN STORM SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER UPDATES...AND POSSIBLE WARNINGS. SAMMLER
Local storm report, Apr 21, 4:56 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
241 PM EDT FRI APR 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM CUMBERLAND VA .75 INCH HAIL
04/21/00 CUMBERLAND
0125 PM 3 SE ORAVILLE VA .75 INCH HAIL
04/21/00 GOOCHLAND
0235 PM ASHLAND VA .88 INCH HAIL
04/21/00 HANOVER
0235 PM ASHLAND VA .88 INCH HAIL
04/21/00 HANOVER
0252 PM 4 N ASHLAND VA .88 INCH HAIL
04/21/00 HANOVER
0310 PM CENTRAL HANOVER VA .88 INCH HAIL
04/21/00 HANOVER DIME SIZE HAIL AT DISPATCH
SITE
0340 PM CHESTER VA .88 INCH HAIL
04/21/00 CHESTERFIELD DIME TO NICKLE SIZE HAIL
0341 PM CHESTER VA 1.00 INCH HAIL
04/21/00 CHESTERFIELD HARROGATE ROAD
0335 PM CHESTER VA .75 INCH HAIL
04/21/00 CHESTERFIELD ROUTE 10 AND ROUTE 1
0414 PM PROVIDENCE FORGE VA 1.00 INCH HAIL
04/21/00 NEW KENT 1 IN HAIL BETWEEN
J PROVIDENCE FORGE AND
BOTTOMS BRIDGE
CYLocal storm report, Apr 21, 4:58 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
458 PM EDT FRI APR 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM CUMBERLAND VA .75 INCH HAIL
04/21/00 CUMBERLAND
0125 PM 3 SE ORAVILLE VA .75 INCH HAIL
04/21/00 GOOCHLAND
0235 PM ASHLAND VA .88 INCH HAIL
04/21/00 HANOVER
0235 PM ASHLAND VA .88 INCH HAIL
04/21/00 HANOVER
0252 PM 4 N ASHLAND VA .88 INCH HAIL
04/21/00 HANOVER
0310 PM CENTRAL HANOVER VA .88 INCH HAIL
04/21/00 HANOVER DIME SIZE HAIL AT DISPATCH
SITE
0340 PM CHESTER VA .88 INCH HAIL
04/21/00 CHESTERFIELD DIME TO NICKLE SIZE HAIL
0341 PM CHESTER VA 1.00 INCH HAIL
04/21/00 CHESTERFIELD HARROGATE ROAD
0335 PM CHESTER VA .75 INCH HAIL
04/21/00 CHESTERFIELD ROUTE 10 AND ROUTE 1
0414 PM PROVIDENCE FORGE VA 1.00 INCH HAIL
04/21/00 NEW KENT 1 IN HAIL BETWEEN
PROVIDENCE FORGE AND
BOTTOMS BRIDGE
CYLocal storm report, Apr 21, 7:06 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
706 PM EDT FRI APR 21 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
5:35 PM LUMBERLOFT VA 1.00 INCH HAIL
04/21/00 LANCASTER
5:40 PM KILMARNOCK VA 1.75 INCH HAIL
04/21/00 LANCASTER
6:35 PM PRINCESS ANNE MD .75 INCH HAIL
04/21/00 SOMERSET REPORTED BY WBOC-TV
6:58 PM MANOKIN MD 1.00 INCH HAIL
04/21/00 SOMERSET
7:18 PM CHERITON VA .75 INCH H6AIL
04/21/00 NORTHAMPTON
7;23 PM CAPE CHARLES VA .88 INCH HAIL
04/21/00 NORTHAMPTONThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 12:49 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 31 min |
| Apr 21, 5:52 PM EDT | Severe Thunderstorm Warning | AKQ | Worcester | 33 min |
| Apr 21, 6:19 PM EDT | Severe Thunderstorm Warning | AKQ | Somerset | 31 min |
| Apr 21, 6:57 PM EDT | Severe Thunderstorm Warning | AKQ | Somerset | 28 min |
| Apr 21, 7:26 PM EDT | Severe Thunderstorm Warning | AKQ | Worcester | 44 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.